Alert archive / Missouri / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 76, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 10, 2005, 3:35 PM CDT for Lawrence County, Missouri. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2005, 3:35 PM CDT (20:35 UTC)
- Expired
- Jun 10, 2005, 4:00 PM CDT
- In force
- 25 min
- Issued by
- NWS Springfield, MO
- Area
- Counties, with a storm outline in the text
County Lawrence County, MO
The radar
The Springfield radar (KSGF), 51 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.6 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 757 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KSGF 102035 SVRSGF MOC109-102100- /O.NEW.KSGF.SV.W.0076.050610T2035Z-050610T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SPRINGFIELD MO 335 PM CDT FRI JUN 10 2005 THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTHWEST MISSOURI. * UNTIL 400 PM CDT. * AT 330 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF MILLER...OR 8 MILES NORTHWEST OF MOUNT VERNON...AND MOVING NORTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE... 5 MILES SOUTHWEST OF MILLER BY 400 PM CDT. THE TOWN OF STOTTS CITY IS ALSO IN THE PATH OF THIS SEVERE THUNDERSTORM. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3719 9406 3705 9406 3716 9380 3728 9387 $$ GAEDE
1 follow-up statement
000 WWUS53 KSGF 102058 SVSSGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 356 PM CDT FRI JUN 10 2005 MOC109-102106- /O.EXP.KSGF.SV.W.0076.000000T0000Z-050610T2100Z/ LAWRENCE MO- 356 PM CDT FRI JUN 10 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LAWRENCE COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 350 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...THESE STORMS ARE STILL CAPABLE OF PRODUCING VERY HEAVY RAINFALL PROMPTING THE ISSUANCE OF A FLASH FLOOD WARNING FOR LAWRENCE COUNTY. IF SEVERE WEATHER WAS OBSERVED...PLEASE REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN SPRINGFIELD. LAT...LON 3719 9406 3705 9406 3716 9380 3728 9387 $$ GAEDE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 2:24 PM CDT, 1 hour 11 minutes earlier.
Area forecast discussion, Jun 10, 2:24 PM CDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 224 PM CDT FRI JUN 10 2005 .DISCUSSION... MCV CURRENTLY PUSHING OUT OF EASTERN KANSAS INTO WESTERN MISSOURI EARLY THIS AFTERNOON. CONVECTION WAS QUICK TO DEVELOP BETWEEN 1230 AND 1 PM THIS AFTERNOON AS MCV HAS INTERACTED WITH MOIST UNSTABLE ATMOSPHERE ALREADY IN PLACE OVER THE AREA. MIXED LAYER CAPES WERE BETWEEN 1500 AND 2000 J/KG. STORMS HAVE ALREADY SHOWN SIGNS OF QUARTER SIZE HAIL AND DAMAGING WIND GUSTS AND WOULD EXPECT THIS TREND TO CONTINUE THROUGH THE EARLY EVENING. IN ADDITION...TORRENTIAL RAINFALL ACROSS THE SAME AREAS WHICH RECEIVED HEAVY RAIN IN THE PAST SEVERAL DAYS MAY LEAD TO LOCALIZED FLOODING. HAVE DECIDED TO HOLD OFF ON ANY FLOOD WATCHES AT THIS TIME DUE TO THE EXPECTED SCATTERED NATURE OF THE THUNDERSTORMS AND MAINLY LOCALIZED FLOODING POTENTIAL. CONVECTION DEVELOPING OUT WEST IN THE CENTRAL AND SOUTHERN PLAINS TODAY WILL LIKELY DEVELOP INTO A THUNDERSTORM COMPLEX OVERNIGHT AND POSSIBLY MAKE IT INTO THE WESTERN CWA TOWARDS DAYBREAK. HAVE THE HIGHEST POPS IN THE OVERNIGHT PERIOD IN THE EXTREME WESTERN CWA AS THIS SYSTEM BEGINS TO MOVE IN. UNSTABLE AIR MASS WILL REMAIN IN PLACE THROUGH THE WEEKEND WITH TROPICAL SYSTEM LIFTING NORTH ONSHORE ON SATURDAY...AND INTO THE LOWER MISSISSIPPI VALLEY ON SUNDAY. WILL CONTINUE TO LIKELY SEE REDEVELOPMENT OF AFTERNOON THUNDERSTORMS THROUGH TUESDAY UNTIL FRONTAL BOUNDARY CAN PUSH THROUGH THE AREA. EXTENDED PERIOD... SOME MODEL DIFFERENCES WITH PLACEMENT OF LARGE UPPER CIRCULATION FOR LATE NEXT WEEK. SHOULD STILL SEE FRONTAL PASSAGE AS NORTHWEST FLOW RETURNS AND SHOULD PUSH MOIST/UNSTABLE AIR MASS SOUTH OF THE AREA FOR THE LATER PART OF NEXT WEEK. HAVE KEPT IN A DRY FORECAST FOR WEDNESDAY THROUGH FRIDAY. && .AVIATION... FOR THE 18Z TAFS...WILL LIKELY SEE BROKEN MID LEVEL CEILINGS WITH CUMULUS FIELD EXPANDING DURING THE AFTERNOON. THUNDERSTORM DEVELOPMENT EXPECTED FROM 19Z THROUGH 00Z AT THE JLN/SGF FORECAST POINTS AND WILL LIKELY SEE CEILINGS OF 3000 TO 4000 FEET. VISIBILITIES IN THE THUNDERSTORMS SHOULD RANGE FROM 3 TO 5 MILES. && .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. LINDENBERG
Hazardous weather outlook, Jun 10, 1:00 PM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT FRI JUN 10 2005
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-111100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT FRI JUN 10 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
SCATTERED THUNDERSTORMS. SOME STORMS CAPABLE OF PRODUCING:
FREQUENT CLOUD TO GROUND LIGHTNING.
HAIL UP TO THE SIZE OF QUARTERS.
WINDS IN EXCESS OF 60 MPH.
AND HEAVY RAINFALL WITH LOCALIZED FLOODING.
AREAS AFFECTED AND TIMING:
THE ENTIRE OUTLOOK AREA BEGINNING THIS AFTERNOON.
DISCUSSION:
AN UPPER LEVEL CIRCULATION WILL INTERACT WITH INCREASING
AFTERNOON INSTABILITY TO PRODUCE SCATTERED THUNDERSTORMS
ACROSS THE MISSOURI OZARKS AND SOUTHEAST KANSAS. SOME
OF THESE STORMS MAY PRODUCE HAIL TO THE SIZE OF QUARTERS...
WIND GUSTS UP TO 60 MPH...AND TORRENTIAL RAINFALL WITH
POSSIBLE LOCALIZED FLOODING.
STRONG THUNDERSTORMS WILL AGAIN BE POSSIBLE LATER TONIGHT AS
A THUNDERSTORM COMPLEX IN KANSAS TRACKS EASTWARD INTO
THE AREA OVERNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
BROAD SOUTHWEST FLOW ALOFT WILL BRING SEVERAL UPPER LEVEL
DISTURBANCES ACROSS THE REGION SATURDAY THROUGH EARLY TUESDAY.
INCREASING TROPICAL MOISTURE WILL ALLOW FOR STRONG TO SEVERE
THUNDERSTORM DEVELOPMENT...WITH THE GREATEST THREAT AT THIS TIME
EXPECTED OVER WESTERN PORTIONS OF THE OUTLOOK AREA SATURDAY
EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
LINDENBERGIn the hours before
Local storm report, Jun 10, 1:55 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
155 PM CDT FRI JUN 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0149 PM HAIL 2 S BEARCREEK 37.62N 93.67W
06/10/2005 0.88 INCH CEDAR MO LAW ENFORCEMENT
BOOKBINDERSpecial weather statement, Jun 10, 1:57 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 157 PM CDT FRI JUN 10 2005 MOZ069-101945- CAMDEN- 157 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CAMDEN COUNTY UNTIL 245 PM CDT... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF LAURIE...OR 8 MILES NORTHWEST OF CAMDENTON...AND MOVING NORTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. NICKEL SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. IZZI
Special weather statement, Jun 10, 2:33 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 233 PM CDT FRI JUN 10 2005 MOZ079-102030- POLK- 233 PM CDT FRI JUN 10 2005 ...SIGNIFICANT WEATHER ADVISORY FOR POLK COUNTY UNTIL 330 PM CDT... AT 230 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES EAST OF HUMANSVILLE TO 9 MILES SOUTHWEST OF FAIR PLAY...AND MOVING NORTHEAST AT 15 MPH. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS. IZZI
Local storm report, Jun 10, 3:04 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
304 PM CDT FRI JUN 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL CAMDENTON 38.00N 92.75W
06/10/2005 0.75 INCH CAMDEN MO EMERGENCY MNGR
PENNY SIZE HAIL AND A 40 MPH THUNDERSTORM GUST.
0302 PM HAIL 6 SE STOCKTON 37.64N 93.72W
06/10/2005 0.75 INCH CEDAR MO EMERGENCY MNGR
BOOKBINDERLocal storm report, Jun 10, 3:22 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
322 PM CDT FRI JUN 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0320 PM FLASH FLOOD 2 NE ARNICA 37.77N 93.69W
06/10/2005 CEDAR MO LAW ENFORCEMENT
COUNTRY ROAD 2191 JUST NORTH OF HIGHWAY AA CLOSED DUE TO
FLOODING
BOOKBINDERLocal storm report, Jun 10, 3:31 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT...ADDITIONAL REPORTS FROM JUNE 9TH
NATIONAL WEATHER SERVICE SPRINGFIELD MO
331 PM CDT FRI JUN 10 2005
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG NEWBURG 37.92N 91.90W
06/09/2005 PHELPS MO UTILITY COMPANY
POWERLINES DOWN IN AND NORTH OF NEWBURG.
0730 PM TSTM WND DMG 5 N SALEM 37.72N 91.55W
06/09/2005 DENT MO UTILITY COMPANY
POWERLINES DOWN.
0738 PM TSTM WND DMG BRINKTOWN 38.13N 92.08W
06/09/2005 MARIES MO LAW ENFORCEMENT
TREES DOWN.
1045 PM TSTM WND DMG DIXON 38.00N 92.10W
06/09/2005 PULASKI MO UTILITY COMPANY
POWERLINES DOWN.
BOOKBINDERThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 7:06 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Phelps | 54 min |
| Jun 9, 7:12 PM CDT | Flash Flood Warning | SGF | Phelps | 6 hr |
| Jun 9, 7:19 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 44 min |
| Jun 9, 7:26 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 36 min |
| Jun 9, 7:31 PM CDT | Flash Flood Warning | SGF | Cedar | 6 hr |
| Jun 9, 7:57 PM CDT | Severe Thunderstorm Warning | SGF | Hickory | 40 min |
| Jun 9, 8:38 PM CDT | Flash Flood Warning | SGF | Laclede | 6 hr |
| Jun 10, 1:11 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Hickory | 67 min |
| Jun 10, 1:49 PM CDT | Severe Thunderstorm Warning | SGF | Polk | 43 min |
| Jun 10, 1:52 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 28 min |
| Jun 10, 1:59 PM CDT | Severe Thunderstorm Warning | SGF | Lawrence | 61 min |
| Jun 10, 2:10 PM CDT | Flash Flood Warning | SGF | Howell, Oregon, Shannon | 6 hr |
| Jun 10, 2:28 PM CDT | Flash Flood Warning | SGF | Polk | 6 hr |
| Jun 10, 2:40 PM CDT | Severe Thunderstorm Warning | SGF | Dade | 36 min |
| Jun 10, 2:45 PM CDT | Severe Thunderstorm Warning | SGF | Greene | 32 min |
| Jun 10, 2:49 PM CDT | Severe Thunderstorm Warning | SGF | Cedar | 33 min |
| Jun 10, 3:14 PM CDT | Flash Flood Warning | SGF | Cedar | 6 hr |
| Jun 10, 3:40 PM CDT | Severe Thunderstorm Warning | SGF | Dallas | 42 min |
| Jun 10, 3:51 PM CDT | Flash Flood Warning | SGF | Lawrence | 5 hr |
| Jun 10, 5:18 PM CDT | Flash Flood Warning | SGF | Pulaski | 6 hr |
| Jun 10, 5:37 PM CDT | Flash Flood Warning | SGF | Maries | 6 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.